MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012532-40
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the right common iliac artery with no calcification or tortuosity noted.During the procedure, the 10.0x40 mm absolute pro vascular self expanding stent system (sess) would not unlock to begin deployment of the stent.During removal of the sess, with the undeployed stent, it was observed that the stent had deployed on the guide wire inside the 6fr sheath.The sheath, sess and stent were all removed as a single unit.There were no adverse patient effects reported and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported deployment issue and jammed thumbwheel was not confirmed.The reported stent removed from the delivery system was confirmed as the stent was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation was unable to determine a definitive cause for the difficulties.It may be possible that the distal shaft was bent or restricted in the anatomy preventing the shaft lumens from moving freely and causing the thumbwheel to jam; however, this could not be confirmed.The reported stent being removed from the delivery system likely occurred as the delivery system was removed with the stent partially deployed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10786984
Report Number2024168-2020-09232
Device Sequence Number14363782
Product Code NIP
UDI-Device Identifier08717648175848
UDI-Public08717648175848
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number1012532-40
Device Catalogue Number1012532-40
Device Lot Number0080761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR SHEATH; 6FR SHEATH
Patient Age67 YR